Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 48, NWS Tallahassee, FL

March 29, 2000Bay County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 29, 2000, 5:45 PM CST for Bay County, Florida. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 29, 2000, 5:45 PM CST (23:45 UTC)
Expired
Mar 29, 2000, 6:45 PM CST
In force
60 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bay County, FL

What was reported inside it

TimeReportWhereRemark
Mar 29, 6:04 PM CSTThunderstorm Wind 53 MPanama City Beach, FLA 61-mph thunderstorm wind gust measured at Surfside Middle School. Reported by Panama City WJHG-7 TV meteorologist.
Mar 29, 6:18 PM CSTThunderstorm WindLynn Haven, FLSeveral trees and power lines down reported by the Bay County EMA. Scattered outages affected about 1,000 customers.
Mar 29, 6:20 PM CSTThunderstorm WindPanama City, FLNumerous downed trees and power lines from east Panama City to Parker and Calloway. Scattered power outages affected nearly 6,000 customers. A service station at East Avenue and U.S. Highway 231 in Panama City and another business near the Calloway Elementar

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 11.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2000-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2000-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2288 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 292346
SVRTLH
FLC005-300045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 PM CST WED MAR 29 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BAY COUNTY IN FLORIDA

* UNTIL 645 PM CST

* AT 543 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES NORTHWEST OF
  HOLLYWOOD BEACH...OR ABOUT 20 MILES WEST OF LYNN HAVEN...MOVING
  SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST BAY...GULF RESORT BEACH BY 550 PM CST
  OPEN SANDS...BID-A-WEE BY 555 PM CST
  BAHAMA BEACH...EDGEWATER GULF BEACH BY 600 PM CST

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LON 3038 8594 3021 8602 2997 8554 3021 8543

MOLLERE
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 1:25 PM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Mar 29, 1:25 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED PRELIM CCF
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 PM EST WED MAR 29 2000

CURRENTLY: VISIBLE SATELLITE IMAGERY SHOWED SCT MID/HIGH CLOUDS
STREAKING EWD ACROSS THE CWFA. SOME CU FORMING OVER THE PANHANDLE
COASTAL WATERS AS WELL. 19Z MSAS ANALYSIS SHOWED EAST-WEST
QUASI-STATIONARY BOUNDARY DRAPED FROM S/CNTRL GA WWD TO LOW PRESSURE
NEAR DFW. TIGHT THETA-E PACKING/DEWPT GRADIENT EVIDENT W/ DEWPTS
FROM 30S/40S NORTH OF BOUNDARY AND 50S/60S TO ITS SOUTH WHICH
ENCOMPASSES THE ENTIRE CWFA. WINDS WERE MOSTLY SLY AT 5-10 KTS AND
AROUND 10 KTS ALONG THE COAST. EARLY AFTN TEMPS HAVE WARMED INTO THE
70S TO LOWER 80S.

SHORT RANGE/ZFP: 12Z MODELS INITIALIZED WELL W/ SFC LOW OVER N TX AND
STATIONARY BOUNDARY OVER GULF COAST STATES. MODELS CONSISTENT W/
CONTINUATION OF ZONAL FLOW ALOFT W/ SEVERAL WEAK IMPLUSES EMBEDDED
IN FLOW PROPAGATING FROM WEST TO EAST. AT THE SURFACE...THERE ARE SOME
DIFFERENCES. ETA/NGM ARE SLOWER THAN AVN WITH REDEVELOPMENT OF LOW
OVER E/SE TX AND TRACK ALONG FRONT INTO SRN AL AT 18Z/THU...NEAR
DHN AT 00Z/FRI...THEN OFF NE FL COAST BY 12Z/FRI. ETA/NGM QPFS
CONSISTENT W/ BROAD AREA OF RAIN/EMBEDDED TS NORTH OF BOUNDARY
ACROSS N/CNTRL GA THU W/ LGTR/SCT AMTS SOUTH OF BOUNDARY OVER OUR
CWFA. DO THINK NGM POPS TOO LOW CONSIDERING THE AMOUNT OF LOW LEVEL
MOISTURE/INSTABILITY AND PROXIMITY TO SURFACE BOUNDARIES. EXPECT SCT
CONVECTION W/ BASIN QPF 24-HR AMTS ON 0.25-0.50 RANGE. HAVE SPLIT
NGM/AVN POPS ACROSS THE BOARD W/ 30-40 PCT POPS ALL BUT ERN ZONES
TONIGHT...THEN 40-50 PCT CWFA-WIDE THU AS FRONTAL BOUNDARY/LOW PRESSURE
SYS SLIPS E/SEWD. TRIMMED POPS TO 20-30 PCT NW TO SE THU NIGHT. LATEST
MANUAL PROGS SHOW LOW PRESSURE OVER SOUTH GA W/ FRONT EXTENDING SWWD
INTO ERN FL PNHDL. WILL KEEP LOW POPS OVER MAINLY FL/GA CWFA W/ DRIER
AIR FILTERING INTO NWRN ZONES. COMPROMISED ON FWC/FAN TEMPS.

AS FAR AS SEVERE WEATHER POTENTIAL...SPC HAS MOD RISK WEST OF AN ABY-TLH
LINE AND SLGT RISK EAST THRU 12Z/THU...AND SLGT RISK CWFA-WIDE THU.
THINK MOD RISK SHOULD BE FARTHER WEST CLOSER TO FAVORABLE JET
DYNAMICS/LOW LEVEL BOUNDARY INTERACTIONS. TSTMS FIRING NORTH OF
BOUNDARY IN FAVORED LEFT-FRONT QUAD OF UPPER JET OVER NRN LA/WRN MS
ATTM. TOR WATCH 134 ISSUED FOR SRN LA/MS/SWRN AL TIL 6 PM CST. SOME
CONVECTION FIRING QUICKLY JUST NORTH/WEST OF MOB. ETA HELICITY
VALUES OVER OUR CWFA INITIALLY <100 M2/S2 BUT INCREASE TO 250-300
M2/S2 BY 18Z/THU AS WELL AS LI/S TO -8 AND MUCAPES IN 2500-3000
J/KG. THINK THREAT FOR SVR WILL BE OVER SE AL/ERN FL PNHDL
TONIGHT...AND SW GA/FL BIG BEND OVERNIGHT UNTIL NOON THU. MAIN
THREAT WILL BE DAMAGING WINDS/LARGE HAIL W/ ISOLD TORNADOES
PSBL. WILL HIGHLIGHT SEVERE THREAT IN FIRST TWO PERIODS OF ZFP.

MEDIUM RANGE/EFP: 00Z MRF SHOWS FRONT EASING SWD INTO CNTRL FL PENINSULA
BY FRI NIGHT...STALLS/RETREATS NWD AS WARM FRONT LATE SAT AHEAD OF
NEXT WEAK STORM SYSTEM. 500 MB PATTERN MOSTLY ZONAL W/ MINOR WEAK
DISTURBANCES EMBEDDED IN FLOW ZIPPING WEST TO EAST ACROSS THE
REGION. AFTER SOME DRYING FRI INTO EARLY SAT...MOIST SLY FLOW
RETURNS SAT AFTN INTO SUN ALONG W/ CHANCE OF SCT SHRA/TS. MAIN MOISTURE
AXIS W/ BOUNDARY LIFTS NWD INTO TN VALLEY SUN NIGHT/MON.

FIRE WX: NO CONCERNS THRU THU NIGHT AS MOIST LOW LEVEL SWLY FLOW
PREVAILS. AFT FROPA THU NIGHT...LOW/MID LEVELS DRY OUT W/ MIN FRI
AFTN RHS IN THE 30-35 PERCENT RANGE FOR INLAND ZONES.

MARINE: WINDS/SEAS HAVE INCREASED AS EXPECETED W/ PNS S BUOY
REPORTING S WINDS 15-20 KTS & TPA W BUOY S-SE WINDS 12-16 KTS.
C-MANS WERE MOSTLY SE-S 5-10 KTS. 12Z MODELS CONTINUE UPWARD TREND
OF WINDS/SEAS TO SCA CRITERIA TONIGHT/THU...THEN SHIFT FROM WEST
THRU NORTH THU NIGHT AND DIMINISH IN SPEED AFTER FROPA.

PRELIM CCF...

TLH 062/083 055/081 3432
PFN 069/079 060/077 4422
DHN 063/082 057/079 4521
ABY 061/081 056/078 4521
VLD 062/083 056/080 3542

.TLH...
AL...NONE
GA...NONE.
FL...SCA TONIGHT GMZ750-755-770-775.

MAJ

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 5:01 PM CSTSevere Thunderstorm WarningTAEWalton44 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.